I had lipo on my belly area. The doctor later injected me with cortisone to help with some of the scars. I am only a few months out from the lipo so I know the results are still improving however it has been two months since the injections and I have huge nickel size dark indents on my belly which appeared right after the injections. I also had some issues with what felt like a strain in my ab muscles. I do not know if the strain feeling is related. That part has subsided.
What Can Be Done to Fix the Large Dark Indents on my Belly Area from Cortisone Shots?
Doctor Answers (5)
VIDEO: BAD Liposuciton fixed with tummy tuck
Occasionally dents and irregularities caused by cortisone shots or liposuction can be fixed with a tummy tuck as is shown in this video at 6:26
Web reference: http://www.bodysculptor.com/body-surgery-chicago/tummy-tuck/
Indentations from cortisone shots
Steroid shots can be very helpful in modulating scars. Sometimes they act on fat and can leave an indentation. Often we can take fat from one area and place it into another, (fat grafting). I would ask your plastic surgeon if you are a candidate for this treatment. He may have other alternatives. Hard to say without seeing you...
Web reference: http://www.jjrothmd.com
Steroid injections--now dark dents...what to do?
Skin discoloration due to steroid injections is permanent. The only way to "fix" the color of the scars you have now is to have them literally cut out. The indentions can be repaired with fat grafting--steroids cause atrophy of the fatty tissue and skin, which explains your dents.
You might also like...
Steroids help tremendously with raised scars but it can cause a loss of fat. I would recommend fat injections to help restore your contour in those areas. I would visit with several board certified plastic surgeons to see if you are a good candidate for that procedure.
Indentations from cortisone
If there is subcutaneous fat atrophy from the corticosteroid shot, then a fat injection may be of help in restoring the normal contour.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.